Hello! I'm 29 years old and have been taking Provigil for 3 months for hypersomnolence. I've noticed lately that I've been losing a good amount of hair from all over my head.specially in the center of my hair line. What is that about??
Narcolepsy -Does Modafinil causes hair loss?
- 10 Jan 2011 by sasan062
- 17 May 2017
- provigil, depression, multiple sclerosis, narcolepsy, attention-deficit hyperactivity disorder (adhd), drowsiness, obstructive sleep apnea/hypopnea syndrome, shift work sleep disorder, chronic fatigue syndrome (cfs), modafinil
I pay about maybe 30 bucks for mine. I take mine for Severe Major Depressive Disorder. Over Sleeping due to My Severe Major Depressive Disorder and as a mood stabliezer.
It may or may not be responsible for your hair loss. Try talking to your doctor about switching meds (Nuvigil, Ritalin and Adderall including the generics) and see if the loss continues or abates.
Hi Sasan, & welcome to the site. I did not see hair loss as a side effect listed, but then you can get side effects that no one else has had too. If you are you should report them to the FDA hotline at 1-800-332-1088. I am listing the side effects in a link in blue below. Do you have a lot of skin or itching problems with this? It is listed as a side effect, & if itching on the scalp I could see where it could cause loss of hair. I would most definately check with your doctor about this...
Even if it didn't cause your hair loss, there are more effective drugs to help you with you hypersomulance. I'm a narcoleptic so I know- Dexedrine, Adderall or Desoxyn have much better CNS penetration and far more effective for your disorder. If you have the medical evidence for your disorder and your Dr. Won't let you try-dump him and find another who is more interested in helping patients than being inconvenienced by pharmacists (or overactive police enforcement).
I had the same problem. I have narcolepsy and shift work disorder. Over the years I have taken Adderall, Provigil and Nuvigil and was informed by my doctor that it is a side effect of nearly all stimulant medications and is worse with amphetamine based stimulants (such as the Adderall). Hair loss can also be caused by stress which can obviously be an issue when coping with a sleep disorder.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Mar 2018 • 7 answers
Updated 6 Oct 2012 • 5 answers
Updated 15 Sep 2018 • 23 answers
Updated 2 Nov 2015 • 1 answer
Updated 13 Sep 2016 • 1 answerFAQ by Drugs.com